Our 3 day ayahuasca retreats have been developed with both Andes Qero and Amazonian Shipibo Shaman. The retreat is run in a traditional manner extending from the way the plant medicine is prepared to the ancient knowledge and customs of…
For the mass majority of people Ayahuasca is completely safe and very beneficial, there are rare occasions when it’s not so safe due to certain medical conditions and pharmaceutical medications. It is necessary that you agree to disclose, in confidence, any known medical conditions and/or use of any medication, at the time of booking. Certain drugs and medications have been found to be un-compatible with Ayahuasca. It is essential to stop taking the following substances at least 4 weeks prior to a retreat.
This will give your system sufficient time to remove them from your system, before the start date. Please consult your doctor if you are in any doubt: you certainly should not suddenly stop taking prescribed medications (including antidepressants) without consulting your doctor. We at Etnikas take your health and safety very seriously and we want to support you in your healing process. If during the booking process we decide it’s not safe for you to attend at that time we are more than happy to work with you in the hopes that you can attend another retreat down the road. It’s our deeply held belief that any medical diagnosis can be fully healed by taking one step at a time.
Using stimulants with MAOIs is particularly dangerous and can be potentially fatal. Using cocaine, amphetamines, or MDMA (ecstasy) with MAOIs may cause a severe increase in blood pressure, increasing the chances for stroke and cerebral hemorrhage and making it possible to overdose on a relatively small amount of cocaine. (A fatality has been recorded involving combining peganum harmala and cocaine. Fatalities resulting from combining amphetamines with pharmaceutical MAOIs have been recorded in the medical literature.)
Using other serotonin agonists or precursors with an MAOI can lead to serotonin syndrome. The main symptom of serotonin symptom may be a severe and long-lasting headache (the same symptom as MAOI tryptamine interaction) and/or fever (as high as 40 °C / 104 °F or more) Other symptoms of serotonin syndrome may include rapid heartbeat, shivering, sweating, dilated pupils, intermittent tremor or twitching, overactive or over-responsive reflexes, hyperactive bowel sounds, or high blood pressure. Severe serotonin syndrome may lead to shock, agitated delirium, muscular rigidity and high muscular tension, renal failure, or seizures, and can be life-threatening.
Using tricyclic antidepressants within two weeks of taking MAOIs may cause serious side effects including sudden fever, extremely high blood pressure, convulsions, and death.
Using Fluoxetine (Prozac) within five weeks of taking MAOIs may cause high fever, rigidity, high blood pressure, mental changes, confusion, and hypomania.
Using Benzedrine, Benzphetamine, Desipramine, Desoxyn, Dexedrine, Dopamine, Ephedrine (contained in Marax, Quadrinal, and other asthma drugs), Epinephrine, Guanadrel, Guanethidine, Hydralazine, Isoproterenol, L-dopa, Metaraminol, Methyldopa, Mirtazamine, Norepinephrine Oxymetazoline, Phendimetrazine, Phentermine, Phenylephrine, Phenylpropanolamine, Pseudoephedrine, Ritalin, or Venlafaxine with MAOIs may cause a hypertensive crisis (severe spike in blood pressure).
Using Adderall with MAOIs can result in high body temperature, seizure, and in some cases, coma.
Using Bupropion (Wellbutrin) within two weeks of taking MAOIs may cause serious side effects such as seizures.
Using Buspirone (Buspar) with MAOIs may cause high blood pressure and increased sedative effects.
Using Carbamazepine (Tegretol) with MAOIs may result in fever and may increase seizures, especially in epileptics.
Using Clomipramine with MAOIs may cause high fever (hyperpyrexic crisis) and seizures.
Using CNS depressants with MAOIs may increase the depressant effects.
Using Desipramine (Norpramin, Pertofrane) with MAOIs may result in hypertensive crisis.
Using Dextromethorphan with MAOIs may cause excitement, high blood pressure, and fever, or brief episodes of psychosis.
Using Fenfluramine with MAOIs may result in fever (hyperpyrexic crisis).
Using Kava with MAOIs may result in hypotensive crisis (severe blood pressure drop).
Using Lithium with MAOIs may cause fever and serotonin syndrome.
Using Meperidine (Demerol) with pharmaceutical MAOIs has resulted in deaths from a single dose.
Using Metaproterenol or other beta-adrenergic bronchodilators with MAOIs may cause blood pressure elevation and rapid heartbeat.
Using Mirtazapine (Remeron) with MAOIs may result in hypertensive crisis.
Using Nefazodone (Serzone) may result in high fever.
Using Temaril with MAOIs may increase chance of side effects.
Using Terfenadine with MAOIs may cause an increase in MAOI blood levels.
Using Theophylline with MAOIs may cause rapid heartbeat and anxiety.
Using Trazodone (Desyrel) with MAOIs may result in high fever.
Using Tryptophan or L-tryptophan with MAOIs may cause disorientation, confusion, amnesia, delirium agitation, memory impairment, hypomanic signs, or shivering.
Using Venlafaxine (Effexor) with MAOIs may result in hypertensive crisis.
Using Ziprasidone (Geodon) with MAOIs may cause serotonin syndrome.
Using alcohol with MAOIs may cause side effects like angina (chest pain) or headaches. The headache may mask or be mistaken for hypertensive crisis caused by MAOI interaction. MAOIs can also increase the sedative effect of alcohol.
Using opiates with MAOIs carries a risk of respiratory depression.
Using diuretics with MAOIs may cause a greater drop in blood pressure than normal and increase in MAOI blood levels.
Using anesthetics with MAOIs may potentiate the anesthetic effect.
Using sleeping pills, tranquilisers (major or minor), or barbiturates with MAOIs may increase the sedative effect.